Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 9, 2012, 6:45 PM EDT for Orange County, Seminole County, Volusia County, Florida. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2012, 6:45 PM EDT (22:45 UTC)
- Expired
- Aug 9, 2012, 7:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Melbourne, FL
Counties Orange County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 111 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 7:25 PM EDT | TSTM WND GST 43 | Sanford Airport, FL | KSFB ASOS MEASURED A THUNDERSTORM WIND GUST OF 37 KT/43 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 216 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
246
WWUS82 KMLB 092245
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
645 PM EDT THU AUG 9 2012
FLZ041-045-046-141-092345-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-ORANGE-SEMINOLE-
645 PM EDT THU AUG 9 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 50 MPH AND SMALL HAIL OVER CENTRAL ORANGE COUNTY...SEMINOLE
COUNTY...VOLUSIA COUNTY...
* UNTIL 745 PM EDT.
AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM
SOUTH DAYTONA TO ORLOVISTA...MOVING NORTHEAST AT 5 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE DAYTONA
BEACH...LONGWOOD...DEBARY...SANFORD...AND CASSELBERRY.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...CAUSING
TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE
AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE
RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2910 8092 2908 8093 2907 8090 2901 8087
2848 8123 2844 8157 2879 8144 2879 8141
2883 8142 2889 8135 2895 8135 2897 8137
2927 8126 2927 8116 2941 8116 2943 8110
TIME...MOT...LOC 2243Z 227DEG 3KT 2919 8099 2857 8140
$$
MOSESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:04 PM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Aug 9, 3:04 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 304 PM EDT THU AUG 9 2012 .DISCUSSION... TONIGHT/FRI...THE EAST COAST BREEZE BOUNDARY IS RAPIDLY PROGRESSING INLAND WITH PCPN RATHER SCANT ATTM. THE BOUNDARY SHOULD FACTOR INTO THE DEVELOPMENT OF SOME SHOWERS AND STORMS INLAND WHERE SLIGHTLY HIGHER MOISTURE EXISTS ALONG WITH ADDITIONAL BOUNDARIES INTO THE EVENING. DIURNALLY DRIVEN PCPN SHOULD COME TO AN END BY AROUND 10 PM WITH LIGHT WINDS AND DECREASING CLOUDS FOR THE REMAINDER OF THE OVERNIGHT. SUBSIDENT AIR ON LEADING PERIPHERY OF APCHG TROPICAL WAVE WILL OVERSPREAD THE FORECAST AREA TONIGHT. DRYING WILL BE RATHER SHORT LIVED HOWEVER DUE TO THE RAPIDLY APPROACHING WAVE MOVING ACROSS THE BAHAMAS OVERNIGHT AND ACROSS THE FORECAST DURING FRIDAY. SCATTERED SHOWERS AND STORMS WILL DEVELOP DURING THE DAY FRIDAY HELPED BY INCREASING MOISTURE AND LESS CONV INHIBITION. HIGHER RAIN AMOUNTS WL BE ACROSS THE TREASURE COAST AND SOUTH SPREADING NWD WITH THE EFFECTS FROM THE T WAVE. WEEKEND...(PREVIOUS DISC) ON SAT AROUND 2 INCHES OF PRECIPITABLE WATER IS INDICATED AREAWIDE. WITH THE TROUGH ALOFT MOVING ACROSS THE SOUTHEAST STATES THERE SHOULD BE SOME WESTERLY STEERING LEVEL FLOW...ALBEIT RATHER WEAK. SO POPS WILL BE AT LEAST 40 PERCENT AREA WIDE. GREATER BOUNDARY INTERACTIONS ACROSS THE SOUTH SHOULD CAUSE HIGHER VALUES AROUND 50 PERCENT. THESE VALUES ARE CLOSE TO THE LATEST MOS. NOT CONFIDENT ENOUGH IN THE MODEL HANDLING OF MOISTURE TO GO HIGHER ON POPS YET. SUN-THU...GFS INDICATES TROUGHING ALOFT OVER THE EASTERN PART OF THE COUNTRY WITH ASSOCIATED SURFACE FRONTAL TROUGH KEEPING SURFACE RIDGE ACROSS THE CENTRAL TO SOUTH CENTRAL FLORIDA PENINSULA. THIS SHOULD ALLOW A WEAK WESTERLY STEERING FLOW TO CONTINUE ACROSS THE AREA FOR MOST OF THE PERIOD. NEAR TO A LITTLE ABOVE NORMAL PRECIPITABLE WATER IS INDICATED. WITH 700 MB TEMPS REMAINING 9 TO 10 DEGREES CELSIUS...AGREE WITH MOS POPS WHICH REMAIN AT OR A LITTLE BELOW CLIMO...30 TO 40 PERCENT. WITH CONVECTION LIKELY TO INITIATE A LITTLE LATER THAN NORMAL...MAX TEMPS WILL CONTINUE A FEW DEGREES HOTTER THAN NORMAL...WITH 90 TO LOWER 90S ALONG THE COAST AND MID 90S INLAND. && .AVIATION... ISOLD SHRA/TS FM ISM-MCO-LEE WITH 20 PERCENT OR LESS COVERAGE THROUGH 00Z FRI BECMG VFR AREAWIDE INTO FRI LATE MORNING. && .MARINE... OVERNIGHT...PRESENCE OF RIDGE OVER THE WATERS WILL CONTINUE FAVORABLE CONDITIONS FOR SMALL CRAFT INTO EARLY FRI. TROPICAL WAVE APPROACHES THE AREA FRIDAY CREATING HIGHER CHC FOR PCPN. SAT-MON...THE ATLANTIC SURFACE RIDGE AXIS IS PROGGED TO EXTEND ACROSS THE CENTRAL TO SOUTH CENTRAL PENINSULA. THIS WILL CONTINUE THE SOUTHWEST TO SOUTH/SOUTHEAST WIND FLOW WITH SPEEDS 10 KNOTS OR LESS...EXPECT FOR A SLIGHT INCREASE TO 10-15 KNOTS FRI EVENING. INCREASING MOISTURE AND A WEAK WESTERLY STEERING LEVEL WIND FLOW SHOULD BRING SOME OF THE AFTERNOON/EVENING STORMS BACK ACROSS THE COAST AND INTO THE NEAR SHORE ATLANTIC ON MOST OF THE DAYS. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 91 75 92 / 20 30 20 40 MCO 75 94 75 93 / 20 30 20 40 MLB 76 90 75 91 / 20 30 20 40 VRB 75 91 75 92 / 20 40 30 40 LEE 76 94 77 94 / 20 30 20 40 SFB 77 94 77 94 / 20 30 20 40 ORL 76 94 77 94 / 20 30 20 40 FPR 75 90 73 92 / 20 40 30 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && PUBLIC/MARINE/AVIATION...PENDERGRAST RADAR/IMPACT WEATHER...WEITLICH
Hazardous weather outlook, Aug 9, 9:33 AM EDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 933 AM EDT THU AUG 9 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-092200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 933 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A RELATIVELY DRY AND STABLE AIRMASS BUILDING INTO EAST CENTRAL FLORIDA WILL LIMIT THUNDERSTORM DEVELOPMENT THIS AFTERNOON. HIGHEST COVERAGE OF THUNDERSTORMS WILL OCCUR OVER THE INTERIOR AND INTO VOLUSIA COUNTY LATE IN THE DAY WITH ANY SEA BREEZE BOUNDARY COLLISIONS. ANY THUNDERSTORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN...AND STRONG WIND GUSTS UP TO 40 TO 50 MPH. SLOW STORM MOTION IS EXPECTED TODAY...TOWARD THE NORTH TO NORTHEAST AROUND 5 TO 10 MPH. .FLOOD IMPACT... SLOW STORM MOTION WILL ALLOW ANY STRONGER STORMS TO PRODUCE LOCALIZED RAINFALL AMOUNTS UP TO 1 TO 2 INCHES...ESPECIALLY OVER THE INTERIOR TOWARD LATE DAY. THIS MAY LEAD TO NUISANCE FLOODING AND STANDING WATER IN LOW SPOTS AND ON ROADWAYS. .MARINE THUNDERSTORM GUST IMPACT... THUNDERSTORMS THAT DEVELOP THIS AFTERNOON WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS OF 34 KNOTS OR GREATER OVER THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS...AS WELL AS OVER THE LARGER INLAND LAKES AS THEY MOVE NORTH TO NORTHEAST AT 5 TO 10 KNOTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. DAILY THUNDERSTORM COVERAGE WILL INCREASE THROUGH THE UPCOMING WEEKEND AS DEEP LAYER MOISTURE RETURNS TO THE STATE. IN ADDITION... STEERING WINDS THROUGH THE MIDDLE LAYERS OF THE ATMOSPHERE ARE EXPECTED TO WEAKEN. THIS WILL RESULT IN SLOW STORM MOTION AND INCREASED POTENTIAL FOR LOCAL HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BRAGAW/WEITLICH
In the hours before
Special weather statement, Aug 9, 6:45 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
645 PM EDT THU AUG 9 2012
FLZ041-045-046-141-092345-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-ORANGE-SEMINOLE-
645 PM EDT THU AUG 9 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 50 MPH AND SMALL HAIL OVER CENTRAL ORANGE COUNTY...SEMINOLE
COUNTY...VOLUSIA COUNTY...
* UNTIL 745 PM EDT.
AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM
SOUTH DAYTONA TO ORLOVISTA...MOVING NORTHEAST AT 5 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE DAYTONA
BEACH...LONGWOOD...DEBARY...SANFORD...AND CASSELBERRY.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...CAUSING
TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE
AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE
RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2910 8092 2908 8093 2907 8090 2901 8087
2848 8123 2844 8157 2879 8144 2879 8141
2883 8142 2889 8135 2895 8135 2897 8137
2927 8126 2927 8116 2941 8116 2943 8110
TIME...MOT...LOC 2243Z 227DEG 3KT 2919 8099 2857 8140
MOSESNearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.